While the cortisone shot was painful, I was not at all prepared for the AGONY I experienced a couple hours after leaving the doctor's office. Yikes! I couldn't even walk on it and was almost in tears due to the pain. When the motrin finally kicked in I began to feel better, but I still can't put any weight on the foot. After some internet research I believe I am experiencing a "cortisone flare":
There is approximately a 20% chance of an increase in pain the day after the injection. This is known as a "cortisone flare" and is almost always a good sign. This is poorly understood phenomenon which lasts only for 24 hours and has no significant meaning. It usually resolves spontaneously although rest, ice, Tylenol or aspirin will help you to "grin and bear it". It is my subjective opinion that people who have this pain flare-up almost always will get an excellent long term result.
I'm going to try and look at the bright side and stick with the hope that I will have "an excellent long term result".